|Inflamation and skin lesians with atripla
Mar 8, 2012
Hi, i have recently diagnosed with hiv and have cd4 count of 194. i have been taking atripla for 3 weeks and have ha bad inflamation in the joints as well have developed puss like pimples. Are these possibleside effects of the atripla drug and how long do these side effects keep on and would it be ok to get a cortisone injection to help with the inflamation because i get it really bad to the point where i cant walk.
| Response from Dr. Henry
The skin lesions you described seen likely to be related to skin effects of immune reconstitution where flare ups of various problems (including skin infections) can be seen in first months on effective therapy. Inflammation in the joints would be unusual to be due to the Atripla. I recommend that you be seen by your HIV provider to see of the skin problem could be due to something like MRSA (drug resistant staph infection) or would be more typical folliculitis seen in HIV+ persons. The joint complaints also merit a clinical evaluation particularly if that worsens or persists. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Penis Discharge An Early Sign Of HIV?
- Is Testicular Pain A Sign Of AIDS?
- Dizziness After Vaginal Sex Without Condom Does It Mean I Have HIV
- Itchy Rash After Vaginal Sex Without Condom What Are The Chances Of HIV
- Itchy Skin After Rubbing Stripper Sign Of HIV AIDS
- Swollen Glands After Lap Dance Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.